|Increased viral load following flu and pneumonia vaccines.
Feb 23, 2014
My viral load has been undetectible (< 20 copies) for several years, while my CD4 count has wavered between 150 and 600. Six months ago viral load was undetectible, while CD4 count was 160. Three months ago viral load was still undetectible, and CD4 was up to 470. At that visit I was given flu and pneumonia vaccinations. Now, three months later, my viral load has jumped to 60, with no change in CD4. Could the vaccinations be the (hopefully} short term cause of the viral load increase? My doctor says no, but I have my doubts.
| Response from Dr. Holodniy
HIV viral load can increase after immunizations. This is usually seen in people not on HIV treatment or with already detectable HIV viral loads. This usually happens within a few days to a couple of weeks after immunization or other active infections and usually comes back down within a few weeks. Given the timing you describe, I would agree with your doctor that it is unlikely to be because of an immunization and more likely to be the result of assay variability.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Rash After Unprotected Vaginal Sex Worried I Have HIV
- Sore On Tongue After Cunilingus Worried I Have HIV
- Swollen Glands After Anal Fingering Worried I Have HIV
- Tingling In Feet After Swallowing Sperm Sign Of HIV AIDS
- White Bumps On Penis After Vaginal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.